Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Wulf Rossmann
Title: Lie groups: An introduction through linear groups
Additional book information: Oxford Grad. Texts Math., vol. 5, Oxford Univ. Press, Oxford, 2002, x+265 pp., ISBN 0-19-859683-9, $60.00$

References [Enhancements On Off] (What's this?)

C. Chevalley. Theory of Lie Groups. I, Princeton Mathematical Series, volume 8. Princeton University Press, Princeton, NJ, 1946. MR 7:412c
R. E. Howe, Very basic Lie theory, Amer. Math. Monthly, 90 (1983), 600-623. MR 0719752
J. E. Humphreys, Introduction to Lie algebras and representation theory, Graduate Texts in Mathematics, volume 9, Springer-Verlag, New York-Berlin, 1972. MR 0323842
A. W. Knapp, Review of Lie Groups: An Introduction Through Linear Groups by Wulf Rossmann, American Mathematical Monthly, 110 (2003), 446-455.

Review Information:

Reviewer: Peter E. Trapa
Affiliation: University of Utah
Journal: Bull. Amer. Math. Soc. 40 (2003), 521-527
Published electronically: July 10, 2003
Review copyright: © Copyright 2003 American Mathematical Society